On some problems related to palindrome closure
RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Volume 42 (2008) no. 4, pp. 679-700.

In this paper, we solve some open problems related to (pseudo)palindrome closure operators and to the infinite words generated by their iteration, that is, standard episturmian and pseudostandard words. We show that if ϑ is an involutory antimorphism of A * , then the right and left ϑ-palindromic closures of any factor of a ϑ-standard word are also factors of some ϑ-standard word. We also introduce the class of pseudostandard words with “seed”, obtained by iterated pseudopalindrome closure starting from a nonempty word. We show that pseudostandard words with seed are morphic images of standard episturmian words. Moreover, we prove that for any given pseudostandard word s with seed, all sufficiently long left special factors of s are prefixes of it.

DOI: 10.1051/ita:2007064
Classification: 68R15
Keywords: palindromes, palindrome closures, sturmian and episturmian words, involutory antimorphisms, pseudopalindromes, pseudostandard words
Bucci, Michelangelo ; Luca, Aldo de ; Luca, Alessandro De ; Zamboni, Luca Q. 1

1 Department of Mathematics, PO Box 311430, University of North Texas. Denton TX, USA;
@article{ITA_2008__42_4_679_0,
     author = {Bucci, Michelangelo and Luca, Aldo de and Luca, Alessandro De and Zamboni, Luca Q.},
     title = {On some problems related to palindrome closure},
     journal = {RAIRO - Theoretical Informatics and Applications - Informatique Th\'eorique et Applications},
     pages = {679--700},
     publisher = {EDP-Sciences},
     volume = {42},
     number = {4},
     year = {2008},
     doi = {10.1051/ita:2007064},
     zbl = {1155.68061},
     mrnumber = {2458701},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/ita:2007064/}
}
TY  - JOUR
AU  - Bucci, Michelangelo
AU  - Luca, Aldo de
AU  - Luca, Alessandro De
AU  - Zamboni, Luca Q.
TI  - On some problems related to palindrome closure
JO  - RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications
PY  - 2008
DA  - 2008///
SP  - 679
EP  - 700
VL  - 42
IS  - 4
PB  - EDP-Sciences
UR  - http://www.numdam.org/articles/10.1051/ita:2007064/
UR  - https://zbmath.org/?q=an%3A1155.68061
UR  - https://www.ams.org/mathscinet-getitem?mr=2458701
UR  - https://doi.org/10.1051/ita:2007064
DO  - 10.1051/ita:2007064
LA  - en
ID  - ITA_2008__42_4_679_0
ER  - 
%0 Journal Article
%A Bucci, Michelangelo
%A Luca, Aldo de
%A Luca, Alessandro De
%A Zamboni, Luca Q.
%T On some problems related to palindrome closure
%J RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications
%D 2008
%P 679-700
%V 42
%N 4
%I EDP-Sciences
%U https://doi.org/10.1051/ita:2007064
%R 10.1051/ita:2007064
%G en
%F ITA_2008__42_4_679_0
Bucci, Michelangelo; Luca, Aldo de; Luca, Alessandro De; Zamboni, Luca Q. On some problems related to palindrome closure. RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Volume 42 (2008) no. 4, pp. 679-700. doi : 10.1051/ita:2007064. http://www.numdam.org/articles/10.1051/ita:2007064/

[1] V. Anne, L.Q. Zamboni and I. Zorca, Palindromes and pseudo-palindromes in episturmian and pseudo-palindromic infinite words, in Words 2005, number 36 in Publications du LaCIM, edited by S. Brlek and C. Reutenauer (2005) 91-100.

[2] J. Berstel and D. Perrin, Theory of Codes. Academic Press (1985). | MR | Zbl

[3] J. Berstel and P. Séébold, Sturmian words, in Algebraic Combinatorics on Words, edited by M. Lothaire. Cambridge University Press, Cambridge UK (2002). Chapter 2. | MR

[4] M. Bucci, A. De Luca, A. De Luca and L.Q. Zamboni, On different generalizations of episturmian words. Theor. Comput. Sci., to appear. | MR | Zbl

[5] A. De Luca, Sturmian words: structure, combinatorics, and their arithmetics. Theor. Comput. Sci. 183 (1997) 45-82. | MR | Zbl

[6] A. De Luca and A. De Luca, Pseudopalindrome closure operators in free monoids. Theor. Comput. Sci. 362 (2006) 282-300. | MR | Zbl

[7] X. Droubay, J. Justin and G. Pirillo, Episturmian words and some constructions of de Luca and Rauzy. Theor. Comput. Sci. 255 (2001) 539-553. | MR | Zbl

[8] F. Durand, A characterization of substitutive sequences using return words. Discrete Mathematics 179 (1998) 89-101. | MR | Zbl

[9] J. Justin, Episturmian morphisms and a Galois theorem on continued fractions. RAIRO-Theor. Inf. Appl. 39 (2005) 207-215. | Numdam | MR | Zbl

[10] J. Justin and G. Pirillo, Episturmian words and episturmian morphisms. Theor. Comput. Sci. 276 (2002) 281-313. | MR | Zbl

[11] L. Kari and K. Mahalingam, Watson-Crick conjugate and commutative words. Preliminary proceedings of DNA Computing 13, Memphis, USA. M.Garzon, H.Yan, Eds. (2007) 75-87. | Zbl

Cited by Sources: